Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 309, NWS Atlanta, GA

August 9, 2018Cobb County, Douglas County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 9, 2018, 4:23 PM EDT for Cobb County, Douglas County, Fulton County, Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2018, 4:23 PM EDT (20:23 UTC)
Expired
Aug 9, 2018, 5:00 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cobb County, GA, Douglas County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 4:25 PM EDTTSTM WND DMG3 Ssw Lithia Springs, GASEVERAL TREES DOWN (SOME ON POWERLINES) IN EASTERN DOUGLASVILLE AREA INCLUDING 1 TREE DOWN ON I-20 WESTBOUND AT NORTH COUNTY LINE RD NEAR THE LEE RD EXIT BLOCKING MULTIPLE LANES. OTHER LOCATIONS ON TARA CIR, TERRY LN, E STONEYBROOK DR, W COUNTY LINE RD, AND FL
Aug 9, 4:25 PM EDTTSTM WND DMG3 Ssw Lithia Springs, GATREE DOWN ON I-20 WESTBOUND AT NORTH COUNTY LINE RD NEAR THE LEE RD EXIT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

716 
WUUS52 KFFC 092023
SVRFFC
GAC067-097-121-092100-
/O.NEW.KFFC.SV.W.0309.180809T2023Z-180809T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
423 PM EDT THU AUG 9 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Cobb County in north central Georgia...
  Northeastern Douglas County in north central Georgia...
  South central Fulton County in north central Georgia...

* Until 500 PM EDT.

* At 422 PM EDT, a severe thunderstorm was located over Sweetwater
  Creek State Park, or near Douglasville, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, Douglasville, East Point, College Park, Austell, Lithia
  Springs, Sweetwater Creek State Park, Six Flags Over Georgia,
  Cascade Heights, Sandtown, Chapel Hill and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3368 8474 3383 8469 3375 8444 3361 8449
TIME...MOT...LOC 2022Z 288DEG 38KT 3373 8465 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
869 
WWUS52 KFFC 092051
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
451 PM EDT THU AUG 9 2018

GAC067-097-121-092101-
/O.EXP.KFFC.SV.W.0309.000000T0000Z-180809T2100Z/
Cobb GA-Douglas GA-Fulton GA-
451 PM EDT THU AUG 9 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COBB...
NORTHEASTERN DOUGLAS AND SOUTH CENTRAL FULTON COUNTIES WILL EXPIRE AT
500 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3368 8474 3383 8469 3375 8444 3361 8449
TIME...MOT...LOC 2051Z 288DEG 38KT 3365 8436 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:55 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 9, 2:55 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Thu Aug 9 2018

.SHORT TERM /Tonight through Friday Night/...

Another round of thunderstorm activity is anticipated today as a
shortwave passes over the area this afternoon and into the early
overnight period. Convection has already begun to fire over the area
ahead of a line of thunderstorms moving eastward towards the area
from Alabama. A boundary is draped across the southern portion of
Georgia and is progged to remain stalled across the area throughout
the remainder of the day. Storms have plenty of instability to work
with as values are quite high this afternoon with SBCAPE and MUCAPE
values exceeding 3000 J/kg. As the eastward moving storm system
interacts with the boundary it could provide a focus for enhanced
thunderstorm activity and the potential for development of strong to
severe storms. Gusty winds appear to be the main threat associated
with any severe storms that occur. With high PWATS of 2 inches or
higher across the area, though, it is also possible for stronger
storms to produce locally heavy rain which could lead to some
isolated flooding concerns, particularly in the vicinity of the
boundary in the southern end of the region.

Model guidance is consistent in indicating that the next shortwave
will enter the area late Friday, bringing about enhanced
thunderstorms chances to north and central Georgia once again
starting in the afternoon and lasting into the early overnight
period. Although the timing of these thunderstorms will depend on
the speed of the shortwave, high-end chance to likely PoPs are
nonetheless expected in the afternoon the evening hours Friday.
PWATs will remain high throughout the area on Friday with many
locations in north Georgia in excess of 2 inches and ample
instability will be present, with SBCAPE and MUCAPE values on the
order of 2000-3000 J/kg. Combined with the upper-level support
provided by the shortwave aloft, expect numerous storms to develop
in association with this disturbance. While generally weak flow
aloft suggests that the risk for severe storms should not be
widespread, the high PAWT values indicate that stronger storms could
produce locally heavy rainfall.

Increased precipitation and cloud coverage associated with these
shortwaves will moderate temperatures somewhat, with high
temperatures trending back to near normal values. However, with high
humidity values as a result of the deep moisture in place over the
area, maximum heat index values could still be on the high side and
even exceed 100 across the southern tier of the CWA.

King

.LONG TERM /Saturday through Thursday/...

The long term period begins with a trough over the eastern US and a
shortwave just to our north, centered just south of the Ohio Valley
into Tennessee and Alabama. The shortwave will continue to exit
the area on Saturday potentially mixing in some slightly drier air
for Saturday afternoon so pops are just slightly lower, but still
in the chance category. Further to the north, a deepening trough
will become a cutoff low centered over the Ohio Valley by Sunday
afternoon (early Sunday for the ECMWF, Sunday afternoon for the
GFS). Regardless, pieces of energy will continue to round the base
of the trough and push into our area helping to provide a focus
for showers and thunderstorms across the area on Sunday through at
least through late on Monday. Similar to most days, strong to
isolated severe storms will be possible with the primary threats
being heavy rain, strong winds, and frequent lightning.

For late Monday/Tuesday, the low will weaken and kick out to the
northeast pushing a cold front through the area by Tuesday. As a
result, pops for Tuesday/Wednesday are in the slight chance range
across much of the area. Differences exist between the models as to
how dry the air filtering in behind the front will be, with the GFS
being the driest. Will continue to monitor trends as pops will
continue to be adjusted. Pops increase again for Thursday afternoon
as another shortwave works its way towards the area.

Temperatures through the extended will be near average with highs in
the upper 80s to lower 90s and lows in the upper 60s and low to mid
70s.

Reaves

&&

.AVIATION...
18Z Update...
Organized TSRA is once again expected to develop and move west to
east across the area late this afternoon and into the evening,
requiring a TEMPO for all TAF sites. Scattered convection is
already developing across the region, which necessitated moving
TEMPO group forward to 19Z for most sites. Most significant
thunderstorm activity looks to impact the metro TAF sites at
around 19-21Z. Numerous showers and thunderstorms are again
expected in the afternoon and evening Friday. Mainly VFR cigs at
035-050 are expected during the afternoon today and Friday
although some MVFR cigs around 025 could be observed with
thunderstorms. Winds expected to be W and less than 10 kts through
the period, with the exception of gusts associated with any
thunderstorms that occur.

//ATL Confidence...18Z Update...
Medium confidence on the timing and location of convection.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  90  71  89 /  60  50  40  40
Atlanta         73  88  72  87 /  60  60  40  40
Blairsville     66  82  65  82 /  60  70  40  50
Cartersville    70  86  69  87 /  60  60  30  40
Columbus        74  91  73  90 /  50  60  30  30
Gainesville     71  86  70  86 /  60  60  30  50
Macon           73  92  73  90 /  60  40  20  40
Rome            71  86  69  88 /  60  60  30  40
Peachtree City  72  89  71  88 /  60  60  40  40
Vidalia         75  93  75  92 /  40  30  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....Reaves
AVIATION...King
Hazardous weather outlook, Aug 9, 2:50 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
250 PM EDT Thu Aug 9 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
250 PM EDT Thu Aug 9 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected through this
afternoon and evening, especially over western Georgia and
increase in coverage as they move east during the late afternoon
and evening. Some storms could be strong to severe with damaging
winds, frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered showers and thunderstorms are expected each day, mainly
during the afternoon and evening. Widespread severe weather is
not anticipated, however, some storms could produce strong winds,
frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 9, 3:19 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT THU AUG 9 2018

GAZ112-113-091945-
Toombs GA-Montgomery GA-
319 PM EDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 345 PM EDT...

At 319 PM EDT...a strong thunderstorm was near Ailey, or near Mount
Vernon...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Santa Claus,
Alston, Center, Toombs Central, South Thompson, Rock Springs and
Cedar Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3207 8261 3208 8262 3209 8262 3209 8261
      3210 8262 3210 8261 3211 8262 3225 8256
      3217 8227 3196 8237
TIME...MOT...LOC 1919Z 288DEG 9KT 3215 8252

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 9, 3:21 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT THU AUG 9 2018

GAZ045-046-055-057-092000-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
321 PM EDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
NORTHEASTERN CLAYTON...SOUTHERN DEKALB AND NORTHWESTERN HENRY
COUNTIES UNTIL 400 PM EDT...

At 321 PM EDT...a strong thunderstorm was over Hidden Valley Park, or
9 miles northeast of Jonesboro...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Conyers, Stockbridge, Forest Park, Lake City, Lithonia, Rex,
Richardson Park, Ellenwood, Arabia Mountain, Hidden Valley Park,
Panola Mountain State Park, Conley, Kelleytown, Snapfinger, Fort
Gillem, Gresham Park and Panthersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3372 8407 3363 8399 3355 8403 3352 8405
      3352 8404 3351 8404 3352 8432 3369 8433
TIME...MOT...LOC 1921Z 269DEG 16KT 3362 8424

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 9, 3:51 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT THU AUG 9 2018

GAZ031>033-042>044-052-053-066-092030-
North Fulton GA-Douglas GA-Cobb GA-Coweta GA-Carroll GA-Troup GA-
Heard GA-Paulding GA-South Fulton GA-
351 PM EDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR FULTON...DOUGLAS...COBB...
COWETA...EASTERN CARROLL...NORTHEASTERN TROUP...HEARD...AND PAULDING
UNTIL 430 PM EDT...

At 350 PM EDT...a line of strong thunderstorms was along a line
extending from near Stilesboro to Villa Rica to near Frolona...and
moving east at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Newnan, Douglasville, Carrollton, Dallas,
Franklin, Smyrna, East Point, Kennesaw, Acworth, Union City, Villa
Rica, Powder Springs, Fairburn, Tyrone, Austell, Palmetto, Hiram and
Grantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3373 8498 3407 8493 3407 8443 3369 8449
      3352 8458 3351 8461 3348 8462 3340 8464
      3322 8477 3322 8485 3320 8486 3323 8526
      3334 8528
TIME...MOT...LOC 1950Z 271DEG 30KT 3408 8487 3373 8495 3331 8527

WIND...40MPH
Special weather statement, Aug 9, 3:56 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EDT THU AUG 9 2018

GAZ005>007-012>014-092045-
Gilmer GA-Dawson GA-Gordon GA-Pickens GA-Murray GA-Fannin GA-
356 PM EDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHWESTERN DAWSON...
EASTERN GORDON...PICKENS...MURRAY AND FANNIN COUNTIES UNTIL 445 PM
EDT...

At 355 PM EDT...a line of strong thunderstorms was along a line
extending from Tennga to Folsom...and moving east at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Chatsworth, Jasper, Ellijay, Blue Ridge, Nelson, Eton, East Ellijay,
Morganton, Talking Rock, Fairmount, Ranger, Amicalola Falls State
Park, Crandall, Jones Mill, Cohutta Wilderness, Fausett Lake, Pisgah,
Mineral Bluff, Talmadge and Cherry Log.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8417 3438 8426 3439 8458 3441 8458
      3440 8492 3479 8485 3480 8484 3481 8485
      3486 8484 3487 8482 3491 8483 3499 8481
TIME...MOT...LOC 1955Z 257DEG 18KT 3499 8472 3439 8481

WIND...50MPH
Special weather statement, Aug 9, 3:57 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
357 PM EDT THU AUG 9 2018

GAZ038-050-051-092030-
Taliaferro GA-Oglethorpe GA-Greene GA-
357 PM EDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALIAFERRO...SOUTHWESTERN
OGLETHORPE AND NORTHERN GREENE COUNTIES UNTIL 430 PM EDT...

At 357 PM EDT...a strong thunderstorm was over Penfield, or 7 miles
north of Greensboro...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Greensboro, Union Point, Woodville, Siloam, Maxeys, Robinson,
Wrayswood, Greshamville, Daniel Springs, Penfield, Lyneville,
Philomath and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3348 8294 3361 8335 3362 8335 3362 8336
      3373 8331 3374 8329 3374 8330 3376 8328
      3379 8328 3374 8295 3363 8289
TIME...MOT...LOC 1957Z 284DEG 24KT 3368 8319

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 9, 4:06 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 PM EDT THU AUG 9 2018

GAZ059-068>072-081-092045-
Lamar GA-Monroe GA-Upson GA-Crawford GA-Jones GA-Jasper GA-Pike GA-
406 PM EDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...MONROE...
UPSON...NORTHERN CRAWFORD...NORTHERN JONES...SOUTHERN JASPER AND
SOUTHEASTERN PIKE COUNTIES UNTIL 445 PM EDT...

At 406 PM EDT...a line of strong thunderstorms was along a line
extending from Adgateville to near Juliette to Hannahs Mill...and
moving east at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Thomaston, Barnesville, Forsyth, Gray, Monticello, Yatesville,
Culloden, Aldora, Sunset Village, Lincoln Park, The Rock, Bradley,
Wayside, Atwater, Round Oak, Russellville, Logtown, Sunnyside,
McElheneys Crossroads and Hannahs Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3315 8397 3320 8389 3320 8384 3318 8382
      3319 8381 3321 8383 3325 8382 3332 8372
      3323 8354 3317 8355 3318 8345 3317 8342
      3315 8342 3301 8353 3279 8420 3295 8452
      3296 8453
TIME...MOT...LOC 2006Z 290DEG 22KT 3323 8366 3311 8384 3294 8434

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:02 PM EDTSpecial Weather StatementFFCJones28 min
Aug 8, 8:05 PM EDTSpecial Weather StatementFFCHarris25 min
Aug 8, 8:08 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Monroe37 min
Aug 8, 8:14 PM EDTSevere Thunderstorm WarningFFCHarris31 min
Aug 8, 8:23 PM EDTSpecial Weather StatementFFCHancock37 min
Aug 8, 8:35 PM EDTSpecial Weather StatementFFCCarroll, Haralson25 min
Aug 8, 8:38 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson37 min
Aug 8, 8:52 PM EDTSpecial Weather StatementFFCTalbot23 min
Aug 8, 9:04 PM EDTSpecial Weather StatementFFCJefferson26 min
Aug 8, 9:05 PM EDTSpecial Weather StatementFFCCarroll25 min
Aug 8, 9:12 PM EDTSpecial Weather StatementFFCMarion33 min
Aug 8, 9:16 PM EDTSpecial Weather StatementFFCTalbot29 min
Aug 8, 9:34 PM EDTSpecial Weather StatementFFCBaldwin26 min
Aug 8, 9:35 PM EDTSpecial Weather StatementFFCPeach25 min
Aug 8, 9:45 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette30 min
Aug 8, 9:46 PM EDTSpecial Weather StatementFFCTaylor44 min
Aug 8, 9:58 PM EDTSpecial Weather StatementFFCMeriwether, Troup17 min
Aug 8, 10:00 PM EDTSpecial Weather StatementFFCHouston30 min
Aug 8, 10:02 PM EDTSpecial Weather StatementFFCBaldwin28 min
Aug 8, 10:12 PM EDTSpecial Weather StatementFFCClayton, Fayette, Harris, Henry, Meriwether, Pike and 2 more48 min
Aug 8, 10:14 PM EDTSpecial Weather StatementFFCGlascock46 min
Aug 8, 10:19 PM EDTSpecial Weather StatementFFCHancock41 min
Aug 8, 10:36 PM EDTSpecial Weather StatementFFCJefferson24 min
Aug 8, 10:58 PM EDTSpecial Weather StatementFFCGlascock, Jefferson32 min
Aug 8, 11:45 PM EDTSpecial Weather StatementFFCBaldwin, Jones30 min
Aug 8, 11:57 PM EDTSpecial Weather StatementFFCWilkinson33 min
Aug 9, 12:13 AM EDTSpecial Weather StatementFFCWilkinson32 min
Aug 9, 12:42 AM EDTSpecial Weather StatementFFCTreutlen33 min
Aug 9, 12:36 PM EDTSpecial Weather StatementFFCJones24 min
Aug 9, 1:12 PM EDTSpecial Weather StatementFFCJones33 min
Aug 9, 1:33 PM EDTSpecial Weather StatementFFCBaldwin27 min
Aug 9, 1:36 PM EDTSpecial Weather StatementFFCBibb24 min
Aug 9, 1:50 PM EDTSpecial Weather StatementFFCCoweta25 min
Aug 9, 1:56 PM EDTSpecial Weather StatementFFCBleckley, Pulaski34 min
Aug 9, 1:59 PM EDTSpecial Weather StatementFFCBaldwin, Bibb31 min
Aug 9, 2:13 PM EDTSpecial Weather StatementFFCToombs32 min
Aug 9, 2:16 PM EDTSpecial Weather StatementFFCCoweta29 min
Aug 9, 2:22 PM EDTSpecial Weather StatementFFCFayette23 min
Aug 9, 2:30 PM EDTSpecial Weather StatementFFCGlascock, Washington, Wilkinson45 min
Aug 9, 2:33 PM EDTSpecial Weather StatementFFCDade42 min
Aug 9, 2:37 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Polk38 min
Aug 9, 2:38 PM EDTSpecial Weather StatementFFCDodge, Pulaski37 min
Aug 9, 2:51 PM EDTSpecial Weather StatementFFCButts24 min
Aug 9, 2:56 PM EDTSpecial Weather StatementFFCHaralson49 min
Aug 9, 3:04 PM EDTSpecial Weather StatementFFCClayton26 min
Aug 9, 3:15 PM EDTSpecial Weather StatementFFCNewton30 min
Aug 9, 3:16 PM EDTSpecial Weather StatementFFCGordon, Murray, Whitfield44 min
Aug 9, 3:18 PM EDTSpecial Weather StatementFFCWheeler27 min
Aug 9, 3:19 PM EDTSpecial Weather StatementFFCMontgomery, Toombs26 min
Aug 9, 3:21 PM EDTSpecial Weather StatementFFCRockdale39 min
Aug 9, 3:34 PM EDTSevere Thunderstorm WarningFFCDeKalb, Henry, Rockdale26 min
Aug 9, 3:46 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler29 min
Aug 9, 3:51 PM EDTSpecial Weather StatementFFCCarroll, Cobb, Coweta, Douglas, Heard, Paulding39 min
Aug 9, 3:56 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Murray, Pickens49 min
Aug 9, 3:57 PM EDTSpecial Weather StatementFFCGreene33 min
Aug 9, 4:06 PM EDTSpecial Weather StatementFFCJones, Lamar, Monroe, Upson39 min
Aug 9, 4:25 PM EDTSpecial Weather StatementFFCJohnson35 min
Aug 9, 4:32 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fulton43 min
Aug 9, 4:33 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen27 min
Aug 9, 4:36 PM EDTSpecial Weather StatementFFCGreene, Taliaferro39 min
Aug 9, 4:41 PM EDTSpecial Weather StatementFFCDawson, Fannin, Gilmer, Pickens49 min
Aug 9, 4:54 PM EDTSpecial Weather StatementFFCBibb, Crawford, Jones, Monroe51 min
Aug 9, 5:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Aug 9, 5:03 PM EDTSpecial Weather StatementFFCTroup27 min
Aug 9, 5:08 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Forsyth, Gwinnett, Rockdale52 min
Aug 9, 5:16 PM EDTSpecial Weather StatementFFCJenkins29 min
Aug 9, 5:19 PM EDTSpecial Weather StatementFFCWarren26 min
Aug 9, 5:26 PM EDTSpecial Weather StatementFFCTwiggs34 min
Aug 9, 5:34 PM EDTSpecial Weather StatementFFCHarris, Talbot26 min
Aug 9, 5:44 PM EDTSpecial Weather StatementFFCStewart31 min
Aug 9, 5:50 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Upson25 min
Aug 9, 5:53 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson37 min
Aug 9, 5:56 PM EDTSpecial Weather StatementFFCBarrow, Jackson34 min
Aug 9, 6:16 PM EDTSpecial Weather StatementFFCTalbot, Upson29 min
Aug 9, 6:23 PM EDTSpecial Weather StatementFFCWilkinson37 min
Aug 9, 6:25 PM EDTSpecial Weather StatementFFCBleckley, Houston, Peach, Pulaski50 min
Aug 9, 6:27 PM EDTSpecial Weather StatementFFCMadison33 min
Aug 9, 6:51 PM EDTSpecial Weather StatementFFCMacon, Marion, Schley, Taylor39 min
Aug 9, 7:08 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Dooly, Houston, Pulaski52 min
Aug 9, 7:33 PM EDTFlash Flood WarningFFCHouston, Peach3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.